Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Nov 3, 2021, 3:36 PM CDT for Karnes County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2021, 3:36 PM CDT (20:36 UTC)
- Expired
- Nov 3, 2021, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.75 in
- Wind
- 30
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
310
WWUS84 KEWX 032036
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Wed Nov 3 2021
TXZ222-032115-
Karnes TX-
336 PM CDT Wed Nov 3 2021
...A strong thunderstorm will impact portions of central Karnes
County through 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, or 8 miles west of Karnes City, moving east at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Karnes City, Falls City, Cestohowa, Hobson, Coy City, Paweleville,
Helena and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2893 9813 2909 9791 2914 9780 2887 9773
2881 9808
TIME...MOT...LOC 2036Z 251DEG 18KT 2892 9804
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Nov 3, 2:46 PM CDT, 50 minutes earlier.
Area forecast discussion, Nov 3, 2:46 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 246 PM CDT Wed Nov 3 2021 .SHORT TERM (Tonight through Thursday Night)... The cold front continues to move slowly southward. At 2 PM it was stretched from near Gonzales to Hondo to Del Rio. It will continue to push southward into the evening. It should be south of our CWA by the start of this period. Showers and thunderstorms will continue along the front into the evening. The airmass ahead of the boundary is quite moist and some heavy downpours will be possible across the southern part of the area. Models are still bullish on POPs tonight, but it looks like coverage will be sparser. Rainfall amounts should be lower as well with drier air moving in behind the front. Rain chances will decrease further Thursday as the front moves out of Texas to the south. Thursday night will be dry with high pressure moving in. The airmass behind the front is much cooler and drier. Low temperatures Thursday morning will be around 15 degrees lower than today. The northern half of the CWA will be in the 40s with 50s to the south and along the Rio Grande. High temperatures Thursday will be in the 50s and lower 60s. Friday morning lows will drop a few degrees more with most of the area in the 40s. && .LONG TERM (Friday through Wednesday)... A northwest to north wind flow aloft is forecast to dominate south central Texas on Friday through Saturday. From Saturday evening through Sunday evening, several upper level short waves are forecast to push across central Texas with minimal impact to our area. By Monday, a long wave trough over the western US will slowly push into the four corners region and then over the Southern Plains by Wednesday. This feature will drive our next chance for rain as a cold front moves over central and south central Texas between Wednesday and Wednesday evening. In the meantime, after a cool start of the day on Friday, high temperatures are expected to reach the mid to upper 60s. A surface southerly flow is anticipated for the upcoming weekend with highs in the 70s and even 80s across the southern part of south central Texas. As far as cloud coverage goes, it could linger around for most of Friday morning into the early afternoon, with partly cloudy skies afterward. Similar conditions for both Saturday and Sunday mornings with partly cloudy skies during the afternoon. As above mentioned, we may have a slight chance for rain on Wednesday into Wednesday evening with drier conditions expected for the latter part of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 48 58 47 67 48 / 40 10 0 0 0 Austin Bergstrom Intl Airport 47 59 45 67 45 / 50 10 0 0 0 New Braunfels Muni Airport 48 59 46 68 47 / 60 20 0 0 0 Burnet Muni Airport 46 56 45 65 46 / 30 - 0 0 0 Del Rio Intl Airport 54 62 52 70 54 / 50 10 - - 0 Georgetown Muni Airport 46 57 45 65 45 / 30 - 0 0 0 Hondo Muni Airport 50 61 46 70 49 / 60 30 0 0 0 San Marcos Muni Airport 48 59 45 68 45 / 50 10 0 0 0 La Grange - Fayette Regional 50 60 47 68 46 / 70 20 0 0 0 San Antonio Intl Airport 50 59 48 68 50 / 60 30 0 0 0 Stinson Muni Airport 52 62 50 70 51 / 70 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...17 Decision Support...Hampshire
Hazardous weather outlook, Nov 3, 3:21 AM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 321 AM CDT Wed Nov 3 2021 TXZ171>173-183>194-202>209-217>225-228-040830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 321 AM CDT Wed Nov 3 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rainfall of 1 to 2 inches is possible today into this evening. WPC has indicated a Marginal Risk of Excessive rainfall along and east of a Mountain Home to Sabinal to Carrizo Springs line. Due to lingering moist soils, cannot rule out some spots of urban and small stream flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Nov 3, 3:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
336 PM CDT Wed Nov 3 2021
TXZ222-032115-
Karnes TX-
336 PM CDT Wed Nov 3 2021
...A strong thunderstorm will impact portions of central Karnes
County through 415 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm near
Falls City, or 8 miles west of Karnes City, moving east at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Karnes City, Falls City, Cestohowa, Hobson, Coy City, Paweleville,
Helena and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2893 9813 2909 9791 2914 9780 2887 9773
2881 9808
TIME...MOT...LOC 2036Z 251DEG 18KT 2892 9804
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 10:07 AM CDT | Areal Flood Advisory | EWX | Kerr | 87 min |
| Nov 3, 10:24 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr | 111 min |
| Nov 3, 2:13 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.